Alert archive / Illinois / Frost Advisories in 2005
Frost Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Oct 15, 2005, 3:30 PM CDT for 4 counties in Illinois; Clinton County, Iowa. It took effect at Oct 16, 2005, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2005, 3:30 PM CDT (20:30 UTC)
- In effect from
- Oct 16, 2005, 1:00 AM CDT
- Expired
- Oct 16, 2005, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
Counties Clinton County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDVN 152030 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT SAT OCT 15 2005 ...FROST LIKELY TONIGHT OVER PORTIONS OF FAR EASTERN IOWA AND NORTHWEST ILLINOIS... .A RIDGE OF COOL HIGH PRESSURE OVER THE AREA WILL CREATE IDEAL CONDITIONS FOR FROST AND NEAR FREEZING LOW TEMPERATURES MUCH OF THE AREA. A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHWEST ILLINOIS AND A SMALL PORTION OF FAR EASTERN IOWA THAT HAS NOT YET EXPERIENCED WIDESPREAD FROST THIS SEASON. IAZ066-ILZ001-002-007-009-160430- /X.NEW.KDVN.FR.Y.0004.051016T0600Z-051016T1200Z/ CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...CLINTON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS 330 PM CDT SAT OCT 15 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. FROST WILL FORM LATE TONIGHT AND LINGER UNTIL SUNRISE SUNDAY MORNING. THE HEAVIEST FROST WILL BE IN SHELTERED AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SHEETS
4 follow-up statements
000 WWUS73 KDVN 160220 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 920 PM CDT SAT OCT 15 2005 ...FROST LIKELY TONIGHT OVER PORTIONS OF FAR EASTERN IOWA AND NORTHWEST ILLINOIS... .A RIDGE OF COOL HIGH PRESSURE OVER THE AREA WILL CREATE IDEAL CONDITIONS FOR FROST AND NEAR FREEZING LOW TEMPERATURES MUCH OF THE AREA. A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHWEST ILLINOIS AND A SMALL OF EAST CENTRAL IOWA THAT HAS NOT YET EXPERIENCED WIDESPREAD FROST THIS SEASON. IAZ064-067-068-077-161030- /X.EXA.KDVN.FR.Y.0004.051016T0600Z-051016T1200Z/ JOHNSON-MUSCATINE-SCOTT-WASHINGTON- INCLUDING THE CITIES OF...IOWA CITY...MUSCATINE...BETTENDORF... DAVENPORT...WASHINGTON 920 PM CDT SAT OCT 15 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. FROST WILL FORM LATE TONIGHT AND LINGER UNTIL SUNRISE SUNDAY MORNING. THE HEAVIEST FROST WILL BE IN SHELTERED AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ IAZ066-ILZ001-002-007-009-161030- /X.CON.KDVN.FR.Y.0004.051016T0600Z-051016T1200Z/ CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...CLINTON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS 920 PM CDT SAT OCT 15 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. FROST WILL FORM LATE TONIGHT AND LINGER UNTIL SUNRISE SUNDAY MORNING. THE HEAVIEST FROST WILL BE IN SHELTERED AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DLF
000 WWUS73 KDVN 160827 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 327 AM CDT SUN OCT 16 2005 ...FROST LIKELY THIS MORNING OVER PORTIONS OF FAR EASTERN IOWA AND NORTHWEST ILLINOIS... .A RIDGE OF COOL HIGH PRESSURE OVER THE AREA HAS CREATED IDEAL CONDITIONS FOR FROST AND NEAR FREEZING LOW TEMPERATURES MUCH OF THE AREA. A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHWEST ILLINOIS AND A SMALL PART OF EAST CENTRAL IOWA THAT HAS NOT YET EXPERIENCED WIDESPREAD FROST THIS SEASON. IAZ064-066>068-077-ILZ001-002-007-009-161200- /X.CON.KDVN.FR.Y.0004.000000T0000Z-051016T1200Z/ JOHNSON-CLINTON-MUSCATINE-SCOTT-WASHINGTON-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE- INCLUDING THE CITIES OF...IOWA CITY...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...WASHINGTON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS 327 AM CDT SUN OCT 16 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. FROST IS EXPECTED TO FORM EARLY THIS MORNING AND LINGER UNTIL JUST AFTER SUNRISE SUNDAY MORNING. AREAS MOST LIKELY TO SEE FROST WILL BE IN SHELTERED AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KDVN 160834 CCA NPWDVN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 333 AM CDT SUN OCT 16 2005 ...FROST LIKELY THIS MORNING OVER PORTIONS OF FAR EASTERN IOWA AND NORTHWEST ILLINOIS... .A RIDGE OF COOL HIGH PRESSURE OVER THE AREA HAS CREATED IDEAL CONDITIONS FOR FROST AND NEAR FREEZING LOW TEMPERATURES MUCH OF THE AREA. A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHWEST ILLINOIS AND A SMALL PART OF EAST CENTRAL IOWA THAT HAS NOT YET EXPERIENCED WIDESPREAD FROST THIS SEASON. IAZ064-066>068-077-ILZ001-002-007-009-161200- /X.COR.KDVN.FR.Y.0004.000000T0000Z-051016T1200Z/ JOHNSON-CLINTON-MUSCATINE-SCOTT-WASHINGTON-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE- INCLUDING THE CITIES OF...IOWA CITY...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...WASHINGTON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS 333 AM CDT SUN OCT 16 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. FROST IS EXPECTED TO FORM EARLY THIS MORNING AND LINGER UNTIL JUST AFTER SUNRISE. AREAS MOST LIKELY TO SEE FROST WILL BE IN SHELTERED AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KDVN 161216 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 716 AM CDT SUN OCT 16 2005 ...FROSTY CONDITIONS THIS MORNING... .TEMPERATURES DIPPED TO NEAR FREEZING THIS MORNING FOR MANY LOCATIONS NORTH OF INTERSTATE 80. TEMPERATURES WILL SLOWLY BEGIN TO WARM NOW THAT THE SUN HAS RISEN...SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. IAZ064-066>068-077-ILZ001-002-007-009-161330- /X.EXP.KDVN.FR.Y.0004.000000T0000Z-051016T1200Z/ JOHNSON-CLINTON-MUSCATINE-SCOTT-WASHINGTON-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE- INCLUDING THE CITIES OF...IOWA CITY...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...WASHINGTON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS 716 AM CDT SUN OCT 16 2005 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. FROST WAS OBSERVED AT SOME LOCATIONS IN THE ADVISORY AREA THIS MORNING. TEMPERATURES WILL SLOWLY BEGIN TO WARM NOW THAT THE SUN HAS RISEN...SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 15, 3:20 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 15, 3:20 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 PM CDT SAT OCT 15 2005 .SYNOPSIS...HIGH PRESSURE RIDGE AXIS FROM N CENTRAL MO TO EASTERN ND...ALONG WITH DRY NW FLOW ALOFT PRODUCING CLEAR SKIES AND SEASONABLY MILD FALL WEATHER ACROSS CWFA. DEWPOINTS HAVE DROPPED INTO 20S AND 30S...MUCH DRIER THAN YESTERDAY...WHILE ACTUAL TEMPERATURES CURRENTLY PEAKING IN UPPER 60S TO LOWER 70S. && .SHORT TERM...(TONIGHT THROUGH SUNDAY)...MAIN CHALLENGE IS MIN TEMPERATURES AND POTENTIAL FOR FROST OR NEAR FREEZING TEMPERATURES TONIGHT. SHORT TERM MODELS IN AGREEMENT WITH UPSTREAM RIDGE AXIS SLIDING OVERHEAD...OR JUST W OF FORECAST AREA TOWARD 12Z SUNDAY. SPECIAL 18Z DVN SOUNDING INDICATES DEEP DRY AIRMASS OVERHEAD...WITH MOST SIGNIFICANT CHANGE SINCE 12Z BEING FURTHER UPPER LEVEL DRYING. THE DRY AIR ALONG WITH LOW DEWPOINTS SHOULD BE IDEAL FOR RADIATIONAL COOLING. 12Z MOS GUIDANCE APPEARS TO BE GREATLY UNDERESTIMATING THIS COOLING POTENTIAL...GOING WITH RANGE OF ABOUT 38 TO 42 ON COOLEST MET/NAM NUMBERS. SINCE MINS THIS MORNING WERE COOLER THAN THIS AT SEVERAL LOCATIONS AND FURTHER DRYING OF AIRMASS HAS OCCURRED...WILL TREND CONSIDERABLY BELOW THESE NUMBERS CLOSER TO META SURFACE NUMBERS. THIS PUTS NW IL AND ADJACENT FAR EASTERN IA INTO LOWER 30S AND WILL ISSUE FROST ADVISORY FOR THESE AREAS THAT WE HAVE DETERMINED HAVE NOT ALREADY HAD A SIGNIFICANT FROST OR FREEZE. LARGER AREA OF EASTERN IA SHOULD SEE FROST WITH BUFFER ZONE OF PATCHY FROST MENTION ROUGHLY ALONG AND NORTH OF I-80. CENTRAL AND SOUTHERN CWFA SHOULD SEE LOWS IN UPPER 30S TO LOWER 40S. SUNDAY WILL BE A BIT WARMER AS RIDGE AXIS SHIFTS EAST BY EVENING AND H85 WARM ADVECTION COMMENCES BY AFTERNOON. WILL SEE INFLUX OF CI AHEAD OF APPROACHING NM SYSTEM. WENT NEAR TO A BIT ABOVE WARMER MAV NUMBERS IN MID 60S TO LOWER 70S. ..SHEETS.. && .LONGER TERM...(SUNDAY NIGHT THROUGH NEXT SATURDAY) CLOSED UPPER LOW CURRENTLY LIFTING NORTHEAST OVER NEW MEXICO SHOWS ALL MODELS FILLING IT TOO QUICKLY WITH UKMET AND 18Z ETA/NAM PREFERRED. THUS...HAVE INCREASED CLOUDS SUNDAY NIGHT WITH AREAS OF SPRINKLES AND LIGHT SHOWERS ALONG/WEST OF MISSISSIPPI AFTER MIDNIGHT. BECAUSE OF CLOUDS KEPT MINS ON HIGH SIDE OF BLEND. MORNING SPRINKLES AND ALSO SLIGHT CHANCE OF LIGHT SHOWERS TO MOVE EAST AROUND/BY PM AND HAVE THEN CLEARED MOST AREAS OUT BY LATE PM. IF PROGGED FORCING DOES OCCUR... POPS MAY NEED TO BE UPPED BY 10 TO 20 PERCENT FROM CURRENT 20 PERCENT. AREA THEN QUIET AND SEASONALLY WARM TIL WEDNESDAY WITH WIDE DIURNAL CHANGES AND TENDED ON LOW SIDE FOR MINS AND HIGH SIDE FOR MAX TEMPS WHICH STILL MAY BE TIMID BY AT LEAST A CATEGORY (2-3 DEGREES) DUE TO DRY GROUND AND DRY AIR. WILL PASS THIS ON TO LATER SHIFTS TO FURTHER EVALUATE. GOOD NEWS IS ALL SOLUTIONS SHOW ENCOURAGING SIGNALS FOR A DECENT RAIN EVENT LATE WEDNESDAY INTO THURSDAY. HAVE UPPED POPS MOST AREAS TO 40 PERCENT AND LATER SHIFTS SHOULD RE-LOOK WITH TIMING AND TRACK OF HEAVIEST PRECIPITATION RESOLVED NEXT 12-24 HOURS. ALL STUDIES AND TRACK/STRENGTH OF SFC AND UPPER LEVEL LOW SYSTEM SUPPORT MOST AREAS TO RECEIVE MUCH NEEDED AT LEAST MODERATE AMOUNTS (.25 TO .75 INCH) WITH POTENTIAL FOR SEASONALLY HEAVY AMOUNTS (MORE THAN .75 INCHES) LOCATIONS NW OF SFC LOW TRACK. PREFER MIX OF ECMWF AND UKMET OF STRONG UPPER TROUGH WITH DIGGING TROUGH FRIDAY BEHIND MAIN SYSTEM AND TENDED TEMPS TOWARD THAT WITH SOME LINGERING POPS. IF THIS OCCURS THE TEMPERATURES BY FRIDAY AND SATURDAY WILL STILL BE TOO OPTIMISTIC WITH A HARD FREEZE POTENTIAL NEXT WEEKEND. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FROST ADVISORY LATE TONIGHT/EARLY SUNDAY MORNING CLINTON CO. IL...FROST ADVISORY LATE TONIGHT/EARLY SUNDAY MORNING IN NW INCLUDING JO DAVIESS...STEVENSON...CARROLL AND WHITESIDE COUNTIES. MO...NONE. && DLS/NICHOLS
Hazardous weather outlook, Oct 15, 5:00 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT SAT OCT 15 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT SAT OCT 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY THROUGH WEDNESDAY.
Nearby
Frost Advisories in Illinois, 2005Frost Advisories in Iowa, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.